diegomontes16 21/03/17
Last reply 1 year ago
Copaxone help

Hey I’ve been on aubagio for 3 years and I felt like I was doing great on it but about 8 months ago till now I’ve been feeling like I’m declining I have a lot of bad days and balance issues I’m thinking of switching medication and hopefully that’ll help me go into remission of some sort but I just wanted to ask if anyone has any experience with copaxone and how is it? Thanks 🙂

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
1 year ago

@diegomontes16 , I have no personal experience of Copaxone, but it is another of the first level Disease Modifying Treatments (DMTs). It is low on side effects, but can cause injection site reactions, if disciplined rotation of injection sites is ignored.

However, if you feel that the Aubagio isn’t working for you, then an MRI scan should be requested to ascertain progression. It may be that you need to step up to a stronger DMT.


diegomontes16
1 year ago

Thanks!!

Aubagio and Copaxone both are 1.1 DMDs with 30% relapse reduction rate and Tecfidera for example has 50%. This is a great and comprehensive guide to DMDs: https://support.mstrust.org.uk/file/MSDecisionsWeb.pdf However, “stronger” does not mean “better”, there are higher risks involved with 1.2 and 2.0 DMDs. Seeing neuro and having another MRI is a great place to start.


jenny4hughes
1 year ago

I’m on copaxone and for me my experiences with it are pretty much positive. I get reactions at injection sites almost all the time regardless of how disciplined I am with rotating my injection sites,, and from what i’ve read online most people on the drug would report the same.
The reactions are mainly itching (no matter how much you want to do not stratch the injection site!!), redness and sometimes (especially on my legs) the site can kinda raise into a bump and get really hot and sometimes sore. But all in all copaxone is fine. I inject three times a week, monday wednesday and friday and have the weekends off which is handy.


aldon
1 year ago

I am also on copaxone. I experience site reactions – large white bumps, red sores and sometimes a bit of bleeding. These are all manageable though although I think copaxone is a pain to administer.
I would recommend thinking about your lifestyle and how you would fit in injecting yourself three times a week.
I found that I get tired after injecting so started doing them before bed. But then this is always an issue on Friday. Sometimes you might have to carry a sharps bin round with you and your syringe if you don’t know where you’ll be. It’s also a bit of a hassle to have to organise carrying needles around with you when traveling – long or short distances – extra bags, cool bags etc. There’s more to think about than just taking tablets or other medications
I still have relapses on copaxone too
If you are taking another dmt then maybe you will need something stronger and go up rather than side ways.
I’d talk to your neurologist about your thinkings!


livealittle
1 year ago

I am on Copaxone as well. My dr. started me on Tecfidera but I couldn’t tolerate the digestive side effects.

I have had minimal site reactions. I do not use the auto-injector and am very disciplined about rotating the sites. I have some mild bruising and sometimes a lump under the skin that goes away after about a week. It gradually gets smaller and softer until it’s not noticeable anymore.

I also inject on M, W and F in the evening right before bed.

Post Comment

You must be logged in to reply to this topic.